ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2002 , Volume 8 , Issue 4

Select all articles

Export/Reference:

Computing inertial manifolds
James C. Robinson
2002, 8(4): 815-833 doi: 10.3934/dcds.2002.8.815 +[Abstract](483) +[PDF](239.0KB)
Abstract:
This paper discusses two numerical schemes that can be used to approximate inertial manifolds whose existence is given by one of the standard methods of proof. The methods considered are fully numerical, in that they take into account the need to interpolate the approximations of the manifold between a set of discrete gridpoints. As all the discretisations are refined the approximations are shown to converge to the true manifold.
Spectrum of dimensions for Poincaré recurrences of Markov maps
B. Fernandez, E. Ugalde and J. Urías
2002, 8(4): 835-849 doi: 10.3934/dcds.2002.8.835 +[Abstract](469) +[PDF](202.9KB)
Abstract:
The spectrum of dimensions for Poincaré recurrences of Markov maps is obtained by constructing a sequence of approximating maps whose spectra are known to be solution of non-homogeneous Bowen equations. We prove that the spectrum of the Markov map also satisfies such an equation.
On energy decay rate for linear damped systems
Mohammed Aassila
2002, 8(4): 851-864 doi: 10.3934/dcds.2002.8.851 +[Abstract](347) +[PDF](211.3KB)
Abstract:
We study the asymptotic behavior of solutions of the damped linear system $u_{t t}(t)+Au(t)+Bu_t(t)=0, t\geq 0$ in the context of Hilbert spaces. We present abstract theorems on the decay rate, moreover an adequate example is presented to illustrate these results.
On uniqueness of positive solutions for a class of semilinear equations
Philip Korman
2002, 8(4): 865-871 doi: 10.3934/dcds.2002.8.865 +[Abstract](448) +[PDF](159.6KB)
Abstract:
Using the technique of Adimurthy, F. Pacella and S.L. Yadava [1], we extend an uniqueness result for a class of non-autonomous semilinear equations in M.K. Kwong and Y. Li [8]. We also observe that combining the results of [1] with bifurcation theory, one can obtain a detailed picture of the global solution curve for a class of concave-convex nonlinearities.
Global regularization for the $n$-center problem on a manifold
Sergey V. Bolotin and Piero Negrini
2002, 8(4): 873-892 doi: 10.3934/dcds.2002.8.873 +[Abstract](481) +[PDF](279.3KB)
Abstract:
We describe a global version of the KS regularization of the $n$-center problem on a closed 3-dimensional manifold. The regularized configuration manifold turns out to be 4 or 5 dimensional closed manifold depending on whether $n$ is even or odd. As an application, we show that the $n$ center problem in $S^3$ has positive topological entropy for $n\ge 5$ and energy greater than the maximum of the potential energy. The proof is based on the results of Gromov and Paternain on the topological entropy of geodesic flows. This paper is a continuation of [6], where global regularization of the $n$-center problem in $\mathbf R^3$ was studied.
Regularity and uniqueness results in grand Sobolev spaces for parabolic equations with measure data
Alberto Fiorenza, Anna Mercaldo and Jean Michel Rakotoson
2002, 8(4): 893-906 doi: 10.3934/dcds.2002.8.893 +[Abstract](463) +[PDF](237.5KB)
Abstract:
In this paper we prove some regularity and uniqueness results for a class of nonlinear parabolic problems whose prototype is

$\partial_t u - \Delta_N u=\mu$ in $\mathcal D'(Q) $

$u=0$ on $]0,T[\times\partial \Omega$

$u(0)=u_0$ in $ \Omega,$

where $Q$ is the cylinder $Q=(0,T)\times\Omega$, $T>0$, $\Omega\subset \mathbb R^n$, $N\ge 2$, is an open bounded set having $C^2$ boundary, $\mu\in L^1(0,T;M(\Omega))$ and $u_0$ belongs to $M(\Omega)$, the space of the Radon measures in $\Omega$, or to $L^1(\Omega)$. The results are obtained in the framework of the so-called grand Sobolev spaces, and represent an extension of earlier results on standard Sobolev spaces.

Periodic solutions of forced isochronous oscillators at resonance
D. Bonheure, C. Fabry and D. Smets
2002, 8(4): 907-930 doi: 10.3934/dcds.2002.8.907 +[Abstract](482) +[PDF](273.8KB)
Abstract:
We study the existence of $2\pi$-periodic solutions for forced nonlinear oscillators at resonance, the nonlinearity being a bounded perturbation of a function deriving from an isochronous potential, i.e. a potential leading to free oscillations that all have the same period. The family of isochronous oscillators considered here includes oscillators with jumping nonlinearities, as well as oscillators with a repulsive singularity, to which a particular attention is paid. The existence results contain, as particular cases, conditions of Landesman-Lazer type. Even in the case of perturbed linear oscillators, they improve earlier results. Multiplicity and non-existence results are also given.
Critical regularity of invariant foliations
Boris Hasselblatt
2002, 8(4): 931-937 doi: 10.3934/dcds.2002.8.931 +[Abstract](363) +[PDF](186.8KB)
Abstract:
We exhibit an open set of symplectic Anosov diffeomorphisms on which there are discrete "jumps" in the regularity of the unstable subbundle. It is either highly irregular almost everywhere ($C^\epsilon$ only on a negligible set) or better than $C^1$. In the latter case the Hölder exponent of the derivative is either about $\epsilon/2$ or almost 1.
Estimates on the dimension of a global attractor for a semilinear dissipative wave equation on $\mathbb R^N$
Nikos I. Karachalios and Nikos M. Stavrakakis
2002, 8(4): 939-951 doi: 10.3934/dcds.2002.8.939 +[Abstract](492) +[PDF](249.5KB)
Abstract:
We discuss estimates of the Hausdorff and fractal dimension of a global attractor for the semilinear wave equation

$u_{t t} +\delta u_t -\phi (x)\Delta u + \lambda f(u) = \eta (x), x \in \mathbb R^N, t \geq 0,$

with the initial conditions $ u(x,0) = u_0 (x)$ and $u_t(x,0) = u_1 (x),$ where $N \geq 3$, $\delta >0$ and $(\phi (x))^{-1}:=g(x)$ lies in $L^{N/2}(\mathbb R^N)\cap L^\infty (\mathbb R^N)$. The energy space $\mathcal X_0=\mathcal D^{1,2}(\mathbb R^N) \times L_g^2(\mathbb R^N)$ is introduced, to overcome the difficulties related with the non-compactness of operators, which arise in unbounded domains. The estimates on the Hausdorff dimension are in terms of given parameters, due to an asymptotic estimate for the eigenvalues $\mu$ of the eigenvalue problem $-\phi(x)\Delta u=\mu u, x \in \mathbb R^N$.

PFDE with nonautonomous past
Simon Brendle and Rainer Nagel
2002, 8(4): 953-966 doi: 10.3934/dcds.2002.8.953 +[Abstract](425) +[PDF](210.2KB)
Abstract:
We study Cauchy problems associated to partial differential equations with infinite delay where the history function is modified by an evolution family. Using sophisticated tools from semigroup theory such as evolution semigroups, extrapolation spaces, or the critical spectrum, we prove well-posedness and characterize the asymptotic behavior of the solution semigroup by an operator-valued characteristic equation.
Explicit quasiconvexification for some cost functionals depending on derivatives of the state in optimal designing
José C. Bellido and Pablo Pedregal
2002, 8(4): 967-982 doi: 10.3934/dcds.2002.8.967 +[Abstract](394) +[PDF](216.9KB)
Abstract:
We study relaxation for optimal design problems in conductivity in the two-dimensional situation. To this end, we reformulate the optimal design problem in an equivalent way as a genuine vector variational problem, and then analyze relaxation of this new variational problem. Our main achievement is to explicitly compute the quasiconvexification of the involved density in this problem for some interesting cases. We think the method given here could be generalized to compute quasiconvex envelopes in other situations. We restrict attention to the two-dimensional case.
A triangular map on $I^{2}$ whose $\omega$-limit sets are all compact intervals of $\{0\}\times I$
Francisco Balibrea, J.L. García Guirao and J.I. Muñoz Casado
2002, 8(4): 983-994 doi: 10.3934/dcds.2002.8.983 +[Abstract](407) +[PDF](191.1KB)
Abstract:
In this paper we construct a triangular map $F$ on $I^2$ which holds the following property. For each $[a,b]\subseteq I=[0,1]$, $a\leq b$, there exists $(p,q)\in I^2$ \ $I_0$ such that $\omega_F(p,q)=$ {0} $\times [a,b]\subset I_0$ where $I_0=${0}$\times I$. Moreover, for each $(p,q)\in I^{2}$, the set $\omega_F(p,q)$ is exactly {0} $\times J$ where $J\subset I$ is a compact interval degenerate or not. So, we describe completely the family $\mathcal W(F)=${$\omega_F(p,q):(p,q)\in I^2$} and establish $\mathcal W(F)$ as the set of all compact interval, degenerate or not, of $I_0$.
Higher order Melnikov function for a quartic hamiltonian with cuspidal loop
Yulin Zhao and Siming Zhu
2002, 8(4): 995-1018 doi: 10.3934/dcds.2002.8.995 +[Abstract](361) +[PDF](319.2KB)
Abstract:
Consider the polynomial perturbations of Hamiltonian vector field

$X_\epsilon=(H_y+\epsilon f(x,y,\epsilon))\frac{\partial}{\partial x}+ (-H_x+\epsilon g(x,y,\epsilon))\frac{\partial}{\partial y},$

where the Hamiltonian $H(x,y)=\frac{1}{2}y^2+U(x)$ has one center and one cuspidal loop, $deg U(x)=4$. In present paper we find an upper bound for the number of zeros of the $k$th order Melnikov function $M_k(h)$ for arbitrary polynomials $f(x,y,\epsilon)$ and $g(x,y,\epsilon)$.

Existence of solutions for the $p-$Laplacian with crossing nonlinearity
Xianling Fan, Yuanzhang Zhao and Guifang Huang
2002, 8(4): 1019-1024 doi: 10.3934/dcds.2002.8.1019 +[Abstract](417) +[PDF](164.7KB)
Abstract:
In the present paper, using the Leray-Schauder degree theory, we proved the existence of nontrivial solutions for p-Laplacian with a crossing nonlinearity.
Long-time asymptotic behaviors of solutions of $N$-dimensional dissipative partial differential equations
Linghai Zhang
2002, 8(4): 1025-1042 doi: 10.3934/dcds.2002.8.1025 +[Abstract](443) +[PDF](227.8KB)
Abstract:
We establish the optimal rate of decay for the global solutions of some nonlinear partial differential equations with dissipation. We apply the well known Fourier splitting technique invented by Maria Schonbek in [1] -- [5] to achieve our goal.
The generalized Liénard systems
Mats Gyllenberg and Yan Ping
2002, 8(4): 1043-1057 doi: 10.3934/dcds.2002.8.1043 +[Abstract](437) +[PDF](215.2KB)
Abstract:
We consider the generalized Liénard system

$\frac{dx}{dt} = \frac{1}{a(x)}[h(y)-F(x)],$

$\frac{dy}{dt}= -a(x)g(x),\qquad\qquad\qquad\qquad\qquad$ (0.1)

where $a$ is a positive and continuous function on $R=(-\infty, \infty)$, and $F$, $g$ and $h$ are continuous functions on $R$. Under the assumption that the origin is a unique equilibrium, we obtain necessary and sufficient conditions for the origin of system (0.1) to be globally asymptotically stable by using a nonlinear integral inequality. Our results substantially extend and improve several known results in the literature.

2017  Impact Factor: 1.179

Editors

Referees

Librarians

Email Alert

[Back to Top]